Alert archive / Tennessee / Flash Flood Warnings in 2024
Flash Flood Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Feb 12, 2024, 5:25 PM CST for DeKalb County, Putnam County, White County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2024, 5:25 PM CST (23:25 UTC)
- Expired
- Feb 12, 2024, 8:30 PM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties DeKalb County, TN, Putnam County, TN, White County, TN
The radar
The Nashville radar (KOHX), 84 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
257
WGUS54 KOHX 122325
FFWOHX
TNC041-141-185-130230-
/O.NEW.KOHX.FF.W.0001.240212T2325Z-240213T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
525 PM CST Mon Feb 12 2024
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
De Kalb County in middle Tennessee...
Western Putnam County in middle Tennessee...
Northwestern White County in middle Tennessee...
* Until 830 PM CST.
* At 525 PM CST, emergency management reported showers and
thunderstorms producing heavy rain across the warned area. Between
1 and 2 inches of rain have fallen. Additional rainfall amounts up
to 1 inch are possible in the warned area. Flash flooding is
already occurring with several roads in the Cookeville and Algood
areas reported impassible.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Cookeville, Smithville, Algood, Baxter, Burgess Falls State Park,
Bakers Crossroads, Hamptons Crossroads, Edgar Evans State Park and
Center Hill Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3618 8563 3622 8560 3623 8558 3622 8557
3624 8553 3626 8553 3622 8540 3616 8540
3601 8547 3590 8565 3584 8569 3585 8579
3585 8590 3597 8586 3600 8590 3607 8588
3614 8574
FLASH FLOOD...OBSERVED
$$
Clements2 follow-up statements
955
WGUS74 KOHX 130107
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
707 PM CST Mon Feb 12 2024
TNC041-141-185-130230-
/O.CON.KOHX.FF.W.0001.000000T0000Z-240213T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
De Kalb TN-Putnam TN-White TN-
707 PM CST Mon Feb 12 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CST THIS
EVENING FOR DE KALB, WESTERN PUTNAM AND NORTHWESTERN WHITE
COUNTIES...
At 707 PM CST, 1 and 2 inches of rain have quickly fallen across the
warned area. Flooding impacts will continue, but no additional
rainfall is expected. Emergency managers have reported that flash
flooding is already occurring with several roads in Cookeville and
Algood impassable.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Cookeville, Smithville, Algood, Baxter, Burgess Falls State Park,
Bakers Crossroads, Hamptons Crossroads, Edgar Evans State Park and
Center Hill Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3618 8563 3622 8560 3623 8558 3622 8557
3624 8553 3626 8553 3622 8540 3616 8540
3601 8547 3590 8565 3584 8569 3585 8579
3585 8590 3597 8586 3600 8590 3607 8588
3614 8574
FLASH FLOOD...OBSERVED
$$
Clements737
WGUS74 KOHX 130226
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
826 PM CST Mon Feb 12 2024
TNC041-141-185-130236-
/O.EXP.KOHX.FF.W.0001.000000T0000Z-240213T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
De Kalb TN-Putnam TN-White TN-
826 PM CST Mon Feb 12 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 830 PM CST THIS EVENING FOR DE
KALB, WESTERN PUTNAM AND NORTHWESTERN WHITE COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3618 8563 3622 8560 3623 8558 3622 8557
3624 8553 3626 8553 3622 8540 3616 8540
3601 8547 3590 8565 3584 8569 3585 8579
3585 8590 3597 8586 3600 8590 3607 8588
3614 8574
$$
RoseWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 12, 12:51 PM CST, 4 hours 34 minutes earlier.
Area forecast discussion, Feb 12, 12:51 PM CST, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1251 PM CST Mon Feb 12 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This afternoon through Tuesday Night) Issued at 1250 PM CST Mon Feb 12 2024 Main concerns this forecast period include some thunderstorms today and possible accumulation from brief, wet snowfall tonight. We have already issued a precautionary Winter Weather Advisory for many of our counties north of I-40 and along the Plateau. After a quiet morning, showers with some embedded thunderstorms will return through this afternoon. The thunder will accompany enhanced downpours and perhaps locally gusty winds. Low pressure will track directly over our area later this afternoon, so it appears any severe storm risk for our area will be extremely low. If any storms do perk up briefly, it would be over our southeast including Coffee and Grundy counties. After the surface low passes our area by 6 PM CST, colder air will sweep in with gusty northwest winds. This will cause precipitation to change over to rain/snow mix or wet snow. Snowflakes will start in our northwest (Dover and Clarksville) around 8 PM this evening, Metro and down I-65 between 10-11 PM, and Plateau shortly after midnight. The window of opportunity for snow will be short with most precipitation ending west of the Plateau by 1 AM and ending on the Plateau by 4 AM CST. Confidence on amounts is very low with a lot of model uncertainty based around exact surface temperatures and the location of the post frontal deformation band precipitation. If the band pivots over a specific area when temps are cold enough, snow amounts could over- achieve. Otherwise, we think warm boundary layer temps will really cut into the accumulation potential. Our general message is "up to 1 inch, mainly on grassy areas, and mainly north of I-40". Regardless of amounts, visibility may be very low during the bursts of snow as gusty winds develop. Travel impacts should be limited, so let's not call off school or other plans til we see what happens late this evening. By daybreak Tuesday we should be precip free. There may be a few slick spots on bridges and overpasses for the morning commute with daybreak temperatures mostly 30-32. The good news is that we'll warm into the upper 40s and low 50s by Tuesday afternoon, so any light snow accumulations should disappear very quickly. && .LONG TERM... (Wednesday through next Monday) Issued at 1250 PM CST Mon Feb 12 2024 A surface high with weak mid level ridging will make for quiet weather for midweek. After a seasonably cool day Tuesday, temps will warm above normal for Wednesday and Thursday. The next front is expected to bring scattered showers late Friday into early Saturday, followed by a cool-down to slightly below normal temps next weekend. && .AVIATION... (18Z TAFS) Issued at 1124 AM CST Mon Feb 12 2024 The chance for thunderstorms have decreased this afternoon. Took out the mention of any thunder in latest TAFs as any chances look very isolated. The biggest impacts right now are low CIGs and VIS across the area. Widespread IFR to LIFR conditions are expected this afternoon through tonight. Expecting a brief period of rain changing to snow this evening before precipitation shuts off. By Late tonight into Tuesday morning, conditions clear out leading to VFR conditions. As for winds, gusty conditions develop this afternoon with NW winds gusting between 20 to 30 kts then diminishing late tonight. && .PRELIMINARY POINT TEMPS/POPS... Nashville 33 52 33 60 / 100 0 0 0 Clarksville 30 52 33 59 / 100 0 0 0 Crossville 30 47 29 55 / 80 0 0 0 Columbia 31 53 31 61 / 90 0 0 0 Cookeville 30 48 31 56 / 100 0 0 0 Jamestown 29 47 30 55 / 100 0 0 0 Lawrenceburg 32 52 31 60 / 90 0 0 0 Murfreesboro 31 52 29 61 / 100 0 0 0 Waverly 30 51 33 59 / 100 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 6 PM this evening to 6 AM CST Tuesday for Cheatham-Clay-Cumberland-Dickson-Fentress-Houston- Humphreys-Jackson-Macon-Montgomery-Overton-Pickett-Putnam- Robertson-Stewart-Sumner-Trousdale-White. && SHORT TERM...13 LONG TERM....13 AVIATION.....Cravens
In the hours before
Special weather statement, Feb 12, 1:25 PM CST, 4 hours before
Special Weather Statement
National Weather Service Nashville TN
125 PM CST Mon Feb 12 2024
TNZ057-058-094-122000-
Hickman TN-Lawrence TN-Lewis TN-
125 PM CST Mon Feb 12 2024
...A STRONG THUNDERSTORM WILL IMPACT LEWIS...NORTHWESTERN LAWRENCE
AND SOUTHEASTERN HICKMAN COUNTIES THROUGH 200 PM CST...
At 125 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles south of Hohenwald, moving north at 50 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hohenwald, Centerville, Gordonsburg, Kimmins, and Henryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3534 8758 3541 8757 3543 8761 3582 8755
3579 8728 3568 8731 3562 8735 3559 8735
3558 8734 3532 8741
TIME...MOT...LOC 1925Z 189DEG 47KT 3542 8750
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ClementsSpecial weather statement, Feb 12, 1:55 PM CST, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Nashville TN
155 PM CST Mon Feb 12 2024
TNZ062-063-075-077-122030-
Cannon TN-Rutherford TN-Bedford TN-Coffee TN-
155 PM CST Mon Feb 12 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN RUTHERFORD...
NORTHWESTERN COFFEE...EASTERN BEDFORD AND SOUTHWESTERN CANNON
COUNTIES THROUGH 230 PM CST...
At 155 PM CST, Doppler radar was tracking a strong thunderstorm near
Lynchburg, moving northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Shelbyville, Manchester, Tullahoma, Wartrace, Bell Buckle, Normandy,
Beechgrove, and Raus.
This includes Interstate 24 between mile markers 88 and 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3532 8645 3534 8647 3575 8633 3566 8598
3562 8596 3534 8619 3535 8623 3534 8626
3536 8625 3537 8628 3538 8625 3539 8628
3541 8625 3541 8628 3538 8633 3536 8633
3536 8636 3535 8637 3535 8641 3532 8641
TIME...MOT...LOC 1955Z 204DEG 52KT 3532 8635
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ClementsSpecial weather statement, Feb 12, 4:00 PM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
400 PM CST Mon Feb 12 2024
TNZ075-077-122230-
Bedford TN-Coffee TN-
400 PM CST Mon Feb 12 2024
...A STRONG THUNDERSTORM WILL IMPACT COFFEE AND SOUTHEASTERN BEDFORD
COUNTIES THROUGH 430 PM CST...
At 400 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles north of Lynchburg, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Shelbyville, Manchester, Tullahoma, Wartrace, Bell Buckle, Normandy,
Hillsboro, Beechgrove, Raus, Summitville, and Arnold AFB.
This includes Interstate 24 between mile markers 96 and 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3536 8613 3535 8623 3534 8626 3535 8624
3537 8628 3538 8625 3539 8628 3540 8626
3541 8625 3541 8629 3536 8633 3535 8641
3532 8641 3544 8652 3565 8628 3564 8624
3568 8625 3570 8621 3558 8600 3529 8591
TIME...MOT...LOC 2200Z 223DEG 28KT 3539 8637
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ClementsSpecial weather statement, Feb 12, 4:39 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Nashville TN
439 PM CST Mon Feb 12 2024
TNZ077-079-122315-
Coffee TN-Grundy TN-
439 PM CST Mon Feb 12 2024
...GUSTY SHOWERS WILL IMPACT SOUTHEASTERN COFFEE AND GRUNDY COUNTIES
THROUGH 515 PM CST...
At 438 PM CST, Doppler radar was tracking gusty showers near
Monteagle, or 14 miles southeast of Manchester, moving northeast at
45 mph.
HAZARD...Wind gusts of 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gruetli-Laager, Tracy City, Monteagle, Altamont, Coalmont, Palmer,
Beersheba Springs, Hillsboro, Pelham, and Fiery Gizzard State Park.
This includes Interstate 24 between mile markers 118 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3524 8582 3522 8587 3529 8592 3532 8598
3531 8599 3540 8603 3551 8583 3553 8565
3553 8561 3549 8554 3543 8554 3542 8551
3541 8551 3541 8549 3536 8551 3532 8556
3529 8571 3524 8569 3522 8574 3522 8578
TIME...MOT...LOC 2238Z 242DEG 41KT 3532 8589
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ClementsThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 10:22 PM CST | River Flood Advisory | OHX | Perry | 22 hr |
| Feb 12, 11:30 AM CST | River Flood Advisory | OHX | Hickman | 28 hr |
| Feb 12, 11:41 AM CST | Winter Weather Advisory | OHX | Cheatham, Clay, Cumberland, Dickson, Fentress, Houston and 12 more | 14 hr |
| Feb 12, 1:25 PM CST | Special Weather Statement | OHX | Hickman, Lewis | 35 min |
| Feb 12, 1:55 PM CST | Special Weather Statement | OHX | Coffee | 35 min |
| Feb 12, 4:00 PM CST | Special Weather Statement | OHX | Coffee | 30 min |
| Feb 12, 4:39 PM CST | Special Weather Statement | OHX | Grundy | 36 min |
Nearby
Flash Flood Warnings in Tennessee, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.